Alert archive / Mississippi / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 38, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Feb 1, 2012, 5:24 PM CST for 4 counties in Mississippi. It was in force for 43 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 1, 2012, 5:24 PM CST (23:24 UTC)
- Expired
- Feb 1, 2012, 6:07 PM CST
- In force
- 43 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
Counties Bolivar County, MS, Leflore County, MS, Sunflower County, MS, Washington County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 133 km from the middle of the area, began a volume at 23:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 1, 6:03 PM CST | TSTM WND DMG | 3 E Greenwood, MS | A TREE DOWN ACROSS KAY LANE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 39 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 1, 3:45 PM CST | Severe Thunderstorm Watch | SPC | 3 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 11.4 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 34 J/kg
- Mixed-layer CIN
- -85 J/kg
- Mixed-layer LCL
- 838 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- -28 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
011
WUUS54 KJAN 012324
SVRJAN
MSC011-083-133-151-020030-
/O.NEW.KJAN.SV.W.0038.120201T2324Z-120202T0030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
524 PM CST WED FEB 1 2012
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN LEFLORE COUNTY IN NORTH CENTRAL MISSISSIPPI...
THIS INCLUDES THE CITIES OF...ITTA BENA...GREENWOOD...
SOUTHERN BOLIVAR COUNTY IN NORTHWEST MISSISSIPPI...
THIS INCLUDES THE CITY OF SHAW...
SOUTHERN SUNFLOWER COUNTY IN NORTHWEST MISSISSIPPI...
THIS INCLUDES THE CITIES OF...RULEVILLE...MOORHEAD...INDIANOLA...
NORTHERN WASHINGTON COUNTY IN NORTHWEST MISSISSIPPI...
THIS INCLUDES THE CITY OF LELAND...
* UNTIL 630 PM CST
* AT 524 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM RULEVILLE TO 6 MILES NORTHWEST OF SHAW TO LAMONT MOVING
SOUTHEAST AT 45 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
METCALFE...BLAINE...HOLLY RIDGE...SUNFLOWER...TRIBBETT...
INVERNESS...QUITO...SWIFTOWN AND SIDON
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES. WHILE NOT IMMEDIATELY
LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT
QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS
A BASEMENT OR SMALL INTERIOR ROOM.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CST
WEDNESDAY EVENING FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND
NORTHWESTERN MISSISSIPPI.
&&
LAT...LON 3357 9010 3347 9010 3343 9018 3334 9019
3337 9032 3334 9028 3329 9037 3325 9040
3327 9046 3333 9046 3333 9056 3327 9056
3327 9061 3336 9086 3353 9116 3371 9067
3377 9066
TIME...MOT...LOC 2324Z 294DEG 37KT 3377 9055 3363 9081
3352 9101
$$
BYB2 follow-up statements
922
WWUS54 KJAN 012357
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
557 PM CST WED FEB 1 2012
MSC011-133-151-020007-
/O.CAN.KJAN.SV.W.0038.000000T0000Z-120202T0030Z/
WASHINGTON MS-SUNFLOWER MS-BOLIVAR MS-
557 PM CST WED FEB 1 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN BOLIVAR...SUNFLOWER
AND NORTHEASTERN WASHINGTON COUNTIES IS CANCELLED...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CST
WEDNESDAY EVENING FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND
NORTHWESTERN MISSISSIPPI.
LAT...LON 3357 9010 3347 9010 3343 9018 3334 9019
3337 9030 3337 9034 3340 9045 3368 9045
3369 9044
TIME...MOT...LOC 2357Z 293DEG 40KT 3366 9011 3352 9037
3341 9057
$$
MSC083-020030-
/O.CON.KJAN.SV.W.0038.000000T0000Z-120202T0030Z/
LEFLORE MS-
557 PM CST WED FEB 1 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CST
FOR CENTRAL LEFLORE COUNTY...
AT 557 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS
UP TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
11 MILES NORTH OF GREENWOOD TO 6 MILES NORTHWEST OF ITTA BENA TO 16
MILES WEST OF MORGAN CITY MOVING SOUTHEAST AT 45 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO QUITO
AND SIDON
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
&&
LAT...LON 3357 9010 3347 9010 3343 9018 3334 9019
3337 9030 3337 9034 3340 9045 3368 9045
3369 9044
TIME...MOT...LOC 2357Z 293DEG 40KT 3366 9011 3352 9037
3341 9057
$$
BYB973
WWUS54 KJAN 020007
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
607 PM CST WED FEB 1 2012
MSC083-020017-
/O.CAN.KJAN.SV.W.0038.000000T0000Z-120202T0030Z/
LEFLORE MS-
607 PM CST WED FEB 1 2012
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL LEFLORE COUNTY IS
CANCELLED...
THE LINE OF STORMS THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS
WEAKENED BELOW SEVERE LIMITS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CST
WEDNESDAY EVENING FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND
NORTHWESTERN MISSISSIPPI.
LAT...LON 3357 9010 3347 9011 3343 9018 3334 9019
3337 9030 3337 9034 3340 9045 3368 9045
3369 9044
TIME...MOT...LOC 0007Z 293DEG 40KT 3361 8999 3347 9025
3336 9045
$$
BYBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 1, 4:15 PM CST, 1 hour 9 minutes earlier.
Area forecast discussion, Feb 1, 4:15 PM CST, 1 hour 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 415 PM CST WED FEB 1 2012 .DISCUSSION...WATCHING TWO AREAS OF STORMS THIS AFTERNOON...ONE JUST SOUTH OF THE FORECAST AREA WHICH IS LARGELY ASSOCIATED WITH LOW LEVEL MOISTURE AND WARM AIR ADVECTION. THE OTHER...WHICH IS A MORE PRESSING CONCERN...IS TO THE WEST AND NORTHWEST OF THE CWA AND IS BEING INSTIGATED BY A RATHER STRONG UPPER DISTURBANCE AND ASSOCIATED SURFACE COLD FRONT MOVING QUICKLY IN FROM THE WEST. NORTHERN FRINGES OF STORMS TO OUR SOUTH MAY STILL BRUSH THE HIGHWAY 98 CORRIDOR WITH SOME SHOWERS AND RUMBLE OF THUNDER THROUGH EARLY THIS EVENING...BUT THEIR MAIN FOCUS WILL BE WELL OF THE SOUTH OF THE CWA. ACTIVITY NOW JUST TO OUR WEST AND NORTHWEST HAS JUST RECENTLY PROMPTED ISSUANCE OF A SEVERE THUNDERSTORM WATCH FOR A SIZABLE CHUNK OF THE ARKLAMISS DELTA. THESE LATTER STORMS WILL BE MOVING INTO AN ENVIRONMENT GRADUALLY BECOMING MORE STABLE...BUT FORCING ALOFT PRODUCED BY THE TROUGH IS STRONG AND TEMPS ALOFT ARE COLD. THIS IS A RECIPE FOR STRONG TO SEVERE STORMS OF MAINLY A HAIL RISK (SINCE RATHER WEAK LOW LEVEL FLOW DOES NOT MAKE TORNADOES AT ALL LIKELY). THINKING IS THAT ORGANIZED CLUSTER OF STORMS LOOKING TO PUSH EAST DOWN THE HIGHWAY 82 CORRIDOR EARLY THIS EVENING SHOULD HOLD ON TO ENOUGH POTENCY TO BRING DECENT CHANCE OF HAIL AND BRIEF GUSTY WINDS TO CLEVELAND DOWN TO GRENADA. FURTHER SOUTH CONFIDENCE OF WIDESPREAD STRONG TO SEVERE ACTIVITY WANES...WHILE LIKELIHOOD THAT ANY OF THOSE STORMS WILL LOSE INTENSITY MORE QUICKLY GROWS. BUT EVEN IF ACTIVITY IS NOT SEVERE THIS EVENING...IT IS LOOKING MORE LIKELY THAT MANY RESIDENTS OF THE ARKLAMISS ALONG AND NORTH OF I-20 WILL GET SOME FORM OF RAIN THIS EVENING...WITH THE EXPECTATION OF THE BOUNDARY STALLING NEAR I-20 LATE TONIGHT PROVIDING MINOR CHANCES OF SHOWERS ALONG THAT ZONE INTO EARLY MORNING. OTHERWISE...ANTICIPATE ONLY MARGINAL COOLING IN LOCATIONS GETTING PASSED BY THE COLD FRONT TONIGHT WITH LOTS OF LOW LEVEL MOISTURE LEADING TO PATCHY STRATUS AND FOG AROUND AT DAYBREAK. TOMORROW AND TOMORROW NIGHT ANTICIPATE THE BOUNDARY MOVING INTO THE REGION TONIGHT TO BE PIVOTING BACK UP NORTH AS A WARM FRONT...ALTHOUGH SOMEWHAT DRIER AND COOLER AIR MAY HANG ON A BIT TIGHTER IN EASTERN MS. DRIVING THIS EVOLUTION WILL BE A MASSIVE NORTHERN STREAM DISTURBANCE DROPPING DOWN INTO THE PLAINS AND PROMOTING DOWNSTREAM RIDGING ALOFT OVER THE LOWER MS VALLEY REGION. WARMTH AND MOISTURE ADVECTION IN THE WAKE OF THE WARM FRONT WILL LIKELY BE MAXIMIZED JUST TO OUR WEST UNTIL LATE IN THE DAY FRIDAY...WITH RAIN CHANCES FOR OUR REGION GENERALLY HIGHEST WEST OF INTERSTATE 55. MODELS STILL SHOWING SERIOUS DISAGREEMENTS GOING INTO THIS WEEKEND ABOUT THE EVOLUTION OF THE PREVIOUSLY MENTIONED DISTURBANCE MOVING DOWN INTO THE PLAINS...SPECIFICALLY ABOUT HOW QUICKLY THIS TEMPORARILY CUT-OFF ENERGY PHASES BACK INTO THE NORTHERN STREAM FLOW. OUR CURRENT FORECAST FOLLOWS THE GFS IDEA OF A RELATIVELY QUICK PHASE AND SUBSEQUENT FRONTAL PASSAGE AND DRYING ON SUNDAY. THE EUROPEAN MODEL IS SLOWER AND LINGERS WETNESS CONSIDERABLY LONGER. STAYED THE COURSE WITH THE GFS FORECAST FOR NOW. THE PREVIOUS LONG RANGE PORTION OF THE FORECAST WILL BE ATTACHED SINCE IT DEALS WITH SOME OF THESE LONG RANGE ISSUES IN GREATER DETAIL. /BB/ && .PREV DISCUSSION... /ISSUED 418 AM CST WED FEB 1 2012/ LONG TERM...HUMID AND ABOVE AVERAGE TEMPERATURES EXPECTED AT LEAST THROUGH FRI/SAT BEFORE COOLER AIR SLOWLY FILTERS IN BY LATE WEEKEND TO EARLY NEXT WORK WEEK. LOWER CONFIDENCE STILL EXISTS IN FORECAST EVOLUTION SUNDAY AND BEYOND DUE TO CONTINUED MODEL DIFFERENCES. FOR FRIDAY MORNING...THE SRN 2/3RDS OF THE ARKLAMISS WILL BE WELL WITHIN THE WARM SECTOR AS LOWER 60 DEWPOINTS INFILTRATE NORTHWARD DUE TO SFC LOW DEVELOPMENT ACROSS THE SRN PLAINS AS A DEEP AND HIGHLY AMPLIFIED H5 TROUGH DIGS ACROSS THE WRN CONUS. ONGOING RAIN AND THUNDERSTORMS LOOK LIKELY AS STRONG ISENTROPIC UPGLIDE IN PRESENCE OF 800-1500 J/KG MUCAPE AND A S/WV EJECTING AHEAD OF THE NOW CLOSED CUT-OFF TROUGH OVER CNTRL PLAINS SHOULD SUPPORT DECENT COVERAGE. FOR FRIDAY AFTERNOON...SOME THUNDERSTORMS ALONG AND WEST OF A COLUMBIA TO JACKSON TO GREENWOOD MISSISSIPPI LINE COULD BECOME STRONG AND SEVERE WITH THE MAIN HAZARDS OF WIND GUSTS TO 60 MPH AND QUARTER SIZED HAIL. HOWEVER WITH INCREASING 0-1 KM SRH VALUES INVOF 600-800 J/KG MUCAPE FRIDAY NIGHT MAY ENHANCE THE POTENTIAL FOR TORNADO DEVELOPMENT. A QUICK BREAK IN THE RAIN COULD OCCUR SATURDAY MORNING AS S/WV PULLS OFF BUT RAIN SHOWERS AND THUNDERSTORMS LOOK PROBABLE TO RETURN BY SATURDAY AFTERNOON ACROSS MUCH OF THE REGION. ISENTROPIC LIFT ALONG WITH INCREASING INSTABILITY SAT AFTERNOON COULD ALLOW FOR SOME ADDITIONAL ISOLATED STRONG TO SEVERE THUNDERSTORMS ALONG AND SOUTH OF THE I-20 CORRIDOR WITH THE SAME POTENTIAL HAZARDS AS FRIDAY. FOR SUNDAY AND BEYOND...HAVE BLENDED OPS GFS/GEM/DGEX WITH THE EC ROUGHLY 70/30. THE OPS GFS/DGEX CONTINUE TO BE MORE PROGRESSIVE WITH THE FILLED CLOSED H5 LOW BEING PHASED IN WITH A STRONG VORTICITY LOBE ACROSS THE NE CONUS BY EARLY SUNDAY. THIS PROGRESSIVE NATURE DRIVES THE ASSOCIATED SFC LOW AND ATTENDANT COLD FRONT THROUGH THE REGION BY SUNDAY MORNING...EFFECTIVELY ENDING THE RAIN SHOWERS. THE EC CONTINUES TO HANG BACK THE CLOSED LOW OVER CNTRL KANSAS VS OPS GFS/DGEX FARTHER ENE OVER THE MID/UPPER MS VALLEY. THIS POSITIONING ALLOWS THE STRONG ARCTIC VORTEX ACROSS THE NE CONUS TO COMPLETELY MISS THE CUT-OFF LOW OVER THE CNTRL CONUS. THE EC PATTERN DICTATES THAT THE FRONT WILL NOT PUSH THROUGH UNTIL MONDAY AND DO SO VERY SLOWLY. THE GEM IS SOMEWHAT BETWEEN THESE SOLUTIONS WITH A PROGRESSIVE NATURE OF THE CLOSED LOW AND SFC COLD FRONT BUT SHOWS THE H5 CLOSED LOW NOT PHASING WITH THE VORT LOBE OVER NE CONUS AND DOES LINGER PRECIP THROUGH MID-DAY SUNDAY ACROSS SE AREAS. FURTHERMORE...NEARLY ALL INDIVIDUAL GFS ENSEMBLE MEMBERS FAVOR THE OPS GFS SOLUTION...THUS A 70/30 WEIGHTING WAS APPLIED TO THE SUN-WED TIME FRAME. THAT BEING STATED...HAVE ADDED IN SHOWER WORDING FOR SUNDAY MORNING AND SOME THUNDER WORDING FOR SUNDAY AFTERNOON TO ACCOUNT FOR SOME SLOWER TIMING PER EC FOR ERN AREAS OF MS. LOW TEMPS WERE ALSO INCREASED OVER MEXMOS A COUPLE OF DEGREES FOR SUN MORNING. FOR MON-WED...COOLER AND MORE SEASONABLE TEMPERATURES LOOK TO BE ON PAR REGARDLESS OF MODEL SOLUTION AS BROAD SFC HIGH PRESSURE SETTLES IN ACROSS THE OHIO RIVER VALLEY WITH SOME RETURN FLOW BEGINNING ONCE AGAIN WED. /ALLEN/ && .AVIATION...VFR TO SOME MVFR SCATTERED CIGS WAS NOTED ACROSS THE REGION FOR THIS AFTERNOON. SCATTERED SHOWERS AND SOME STRONG THUNDERSTORMS WILL AFFECT THE NORTHWEST DELTA REGION FOR LATE THIS AFTERNOON INTO EARLY THIS EVENING WITH IFR CONDITIONS. SOME OF THAT CONVECTION MAY COME DOWN TO THE I 20 CORRIDOR BEFORE MIDNIGHT. ISOLATED CONVECTION WILL BE POSSIBLE ACROSS THE REST OF THE REGION THROUGH THIS EVENING. EXPECT WIDESPREAD IFR CEILINGS AND PATCHY FOG CONDITIONS TO DEVELOP AFTER MIDNIGHT. EXPECT SOME POCKETS OF DENSE FOG TO DEVELOP...MAINLY NEAR RIVERS AND LOW LYING AREAS. THE FOG AND IFR CEILINGS SHOULD LIFT BY MID TO LATE MORNING. WINDS WILL BE VARIABLE AROUND 5-7 KNOTS./17/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 53 74 56 70 / 29 20 51 78 MERIDIAN 55 72 57 67 / 24 10 31 71 VICKSBURG 52 75 58 71 / 30 25 62 81 HATTIESBURG 57 76 57 73 / 33 17 43 69 NATCHEZ 55 76 61 73 / 23 31 63 74 GREENVILLE 55 70 57 69 / 28 14 58 90 GREENWOOD 56 71 59 68 / 40 13 42 84 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && BB/17/ALLEN
Hazardous weather outlook, Feb 1, 3:23 PM CST, 2 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 323 PM CST WED FEB 1 2012 LAZ023>026-MSZ053>066-072>074-022130- FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-CLAIBORNE-COPIAH-SIMPSON- SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE- JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 323 PM CST WED FEB 1 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEASTERN LOUISIANA AND SOUTHERN MISSISSIPPI...MAINLY SOUTH OF INTERSTATE TWENTY. .DAY ONE...TONIGHT AND THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY A FEW STRONG TO SEVERE THUNDERSTORMS CAPABLE OF 60 MPH WINDS AND QUARTER SIZED HAIL WILL BE POSSIBLE FRIDAY INTO EARLY SATURDAY MORNING ALONG AND WEST OF A COLUMBIA TO JACKSON TO GREENWOOD MISSISSIPPI LINE. A FEW STRONG TO SEVERE THUNDERSTORMS CAPABLE OF 60 MPH WINDS AND QUARTER SIZED HAIL WILL AGAIN BE POSSIBLE ALONG AND SOUTH OF I-20 SATURDAY AFTERNOON AND EARLY EVENING. STRONG TO SEVERE HAZARDS SHOULD DIMINISH THROUGH THE EVENING AS THE ATMOSPHERE STABILIZES. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED FRIDAY AND SATURDAY. ARZ074-075-LAZ007>009-015-016-MSZ018-019-025>027-034>036-040>042- 047-022130- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-WASHINGTON- HUMPHREYS-HOLMES-ISSAQUENA-SHARKEY-YAZOO-WARREN- 323 PM CST WED FEB 1 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEASTERN ARKANSAS AND PORTIONS OF NORTHEAST LOUISIANA AND NORTHWESTERN MISSISSIPPI...MAINLY WEST OF INTERSTATE FIFTY FIVE. .DAY ONE...TONIGHT AND THURSDAY ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON INTO THIS EVENING AS A COLD FRONT TRIES TO PUSH INTO THE AREA FROM THE WEST. BRIEF GUSTY WINDS TO 40 OR 50 MPH AND NICKEL TO QUARTER SIZE HAIL WILL BE THE MAIN RISKS WITH THESE STORMS. THE HIGHEST RISK FOR SEVERE STORMS WILL BE ALONG AND NORTHWEST OF A BASTROP...TO HOLLANDALE...TO GRENADA LINE AND STORMS IN THIS ZONE MAY PRODUCE HAIL POTENTIALLY AS LARGE AS GOLF BALLS. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY A FEW STRONG TO SEVERE THUNDERSTORMS CAPABLE OF 60 MPH WINDS AND QUARTER SIZED HAIL WILL BE POSSIBLE FRIDAY INTO EARLY SATURDAY MORNING ALONG AND WEST OF A COLUMBIA TO JACKSON TO GREENWOOD MISSISSIPPI LINE. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED FRIDAY INTO EARLY SATURDAY. MSZ028>033-037>039-043>046-048>052-022130- MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-ATTALA-WINSTON- NOXUBEE-MADISON MS-LEAKE-NESHOBA-KEMPER-HINDS-RANKIN-SCOTT-NEWTON- LAUDERDALE- 323 PM CST WED FEB 1 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MISSISSIPPI MAINLY ALONG AND EAST OF INTERSTATE FIFTY FIVE. .DAY ONE...TONIGHT AND THURSDAY A FEW STRONG STORMS WILL BE POSSIBLE THIS EVENING AS MORE INTENSE THUNDERSTORMS MOVING IN FROM THE WEST GRADUALLY DIMINISH IN STRENGTH. THE MAIN RISK WITH THESE STORMS WILL BE PEA TO DIME SIZE HAIL AND BRIEF WIND GUSTS TO 45 MPH. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY A FEW STRONG TO SEVERE THUNDERSTORMS CAPABLE OF 60 MPH WINDS AND QUARTER SIZED HAIL WILL BE POSSIBLE FRIDAY INTO EARLY SATURDAY MORNING ALONG AND WEST OF A COLUMBIA TO JACKSON TO GREENWOOD MISSISSIPPI LINE. A FEW STRONG TO SEVERE THUNDERSTORMS CAPABLE OF 60 MPH WINDS AND QUARTER SIZED HAIL WILL AGAIN BE POSSIBLE ALONG AND SOUTH OF I-20 SATURDAY AFTERNOON AND EARLY EVENING. STRONG TO SEVERE HAZARDS SHOULD DIMINISH THROUGH THE EVENING AS THE ATMOSPHERE STABILIZES. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED FRIDAY AND SATURDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. 50
In the hours before
Special weather statement, Feb 1, 3:53 PM CST, 1 hour 31 minutes before
LAZ007-015-012225-
RICHLAND LA-MOREHOUSE LA-
353 PM CST WED FEB 1 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
353 PM CST WED FEB 1 2012
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL
WAS LOCATED 11 MILES NORTHWEST OF START AT 353 PM CST...MOVING EAST
AT 30 MPH.
THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN SOUTHERN MOREHOUSE AND NORTHERN RICHLAND PARISHES SHOULD
MONITOR THIS STORM CLOSELY.
LAT...LON 3268 9163 3267 9164 3267 9160 3258 9159
3258 9158 3245 9159 3249 9193 3252 9191
3259 9194 3264 9193 3265 9192 3266 9194
3268 9196
TIME...MOT...LOC 2153Z 274DEG 25KT 3259 9196
BYBSpecial weather statement, Feb 1, 4:39 PM CST, 45 minutes before
LAZ015-023-012325-
RICHLAND LA-FRANKLIN LA-
439 PM CST WED FEB 1 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
439 PM CST WED FEB 1 2012
...SMALL HAIL PRODUCING STORM MOVING DOWN INTERSTATE TWENTY...
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL
WAS LOCATED 3 MILES NORTH OF RAYVILLE AT 439 PM CST...MOVING EAST AT
20 MPH.
VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING
STRIKES IS ALSO POSSIBLE WITH THIS STORM.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN NORTHEASTERN FRANKLIN AND NORTHEASTERN RICHLAND PARISHES
SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3256 9182 3256 9175 3260 9172 3255 9144
3253 9147 3250 9148 3244 9147 3241 9149
3236 9146 3235 9148 3236 9149 3234 9150
3233 9147 3233 9148 3244 9186
TIME...MOT...LOC 2239Z 285DEG 17KT 3251 9173
BYBSpecial weather statement, Feb 1, 4:57 PM CST, 27 minutes before
ARZ074-075-MSZ034-012340-
ASHLEY AR-CHICOT AR-WASHINGTON MS-
457 PM CST WED FEB 1 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
457 PM CST WED FEB 1 2012
A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE
HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM 18 MILES NORTHWEST OF
WINTERVILLE TO 25 MILES NORTHWEST OF MONTROSE AT 457 PM CST...MOVING
EAST AT 40 MPH.
VERY HEAVY RAIN ALONG WITH OCCASIONAL CLOUD TO GROUND LIGHTNING
STRIKES ARE ALSO POSSIBLE WITH THESE STORMS.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN NORTHERN WASHINGTON...NORTHERN CHICOT AND NORTHEASTERN
ASHLEY COUNTIES SHOULD MONITOR THESE STORMS CLOSELY.
LAT...LON 3339 9182 3339 9147 3357 9145 3357 9135
3354 9134 3352 9131 3352 9126 3356 9124
3353 9121 3352 9076 3346 9076 3344 9078
3325 9133
TIME...MOT...LOC 2257Z 290DEG 33KT 3371 9118 3346 9183
BYBThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 1, 2:06 AM CST | Severe Thunderstorm Warning | JAN | Adams, Franklin | 54 min |
| Feb 1, 4:02 AM CST | Special Weather Statement | JAN | Lawrence, Lincoln | 33 min |
| Feb 1, 5:35 AM CST | Special Weather Statement | JAN | Covington | 30 min |
| Feb 1, 6:41 AM CST | Special Weather Statement | JAN | Jones | 29 min |
| Feb 1, 6:54 AM CST | Special Weather Statement | JAN | Forrest, Lamar | 31 min |
| Feb 1, 7:19 AM CST | Special Weather Statement | JAN | Forrest, Lamar | 31 min |
| Feb 1, 9:27 AM CST | Severe Thunderstorm Warning | JAN | Adams | 48 min |
| Feb 1, 10:20 AM CST | Special Weather Statement | JAN | Adams | 30 min |
| Feb 1, 4:33 PM CST | Severe Thunderstorm Warning | JAN | Bolivar, Sunflower | 57 min |
| Feb 1, 5:11 PM CST | Tornado Warning | JAN | Leflore, Sunflower | 49 min |
| Feb 1, 5:43 PM CST | Severe Thunderstorm Warning | JAN | Carroll, Grenada, Montgomery | 62 min |
| Feb 1, 5:48 PM CST | Tornado Warning | JAN | Carroll, Grenada | 23 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.